MAUDE Adverse Event Report: COOK INC WAYNE PNEUMOTHORAX SET; JOL, CATHETER AND TIP, SUCTION

COOK INC WAYNE PNEUMOTHORAX SET; JOL, CATHETER AND TIP, SUCTION
Model Number G56535
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1 - phone number: (b)(6).G4 - pma/510(k) #: exempt.H3: device not returned to manufacturer.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the connecting tube included in the wayne pneumothorax set kinked during a drainage procedure.The catheter shaft was considered too flexible.There was no difficulty in attachment of the stopcock or the connecting tube.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Additional information has been requested but is unavailable at this time.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Investigation ¿ evaluation.It was reported that the connecting tube included in the wayne pneumothorax set kinked during a drainage procedure.The catheter shaft was considered too flexible.There was no difficulty in attachment of the stopcock or the connecting tube.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.Additional information was requested but could not be provided.Reviews of documentation including the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures for the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots revealed no related nonconformances.A complaint history search revealed no other complaints under this lot number at the time of this investigation.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The current instructions for use [c_t_waynemod_rev5] state the following: ¿instructions for use:" 6.Advance dilator over the wire guide to achieve desired dilation.Remove dilator, being careful to maintain wire guide position.7.Attach plastic three-way stopcock to the catheter obturator.Fully straighten the curved catheter tip by advancing the catheter obturator.When fully advanced, attach the obturator to the catheter via the luer lock connection.8.Advance the catheter over the wire guide into the pleural cavity to the desired depth.Depth may be guided by the 2.5 cm markings on the catheter.The first mark begins 5 cm from the last sidehole.9.Remove the wire guide and catheter obturator.Attach catheter to connecting tube with stopcock and cook chest drain valve.Attach cook chest drain valve in direction indicated by arrow on valve.Note: chest drain valve may be obviated if catheter is to be connected to a water seal suction apparatus or similar mechanical suction device.Do not connect catheter directly to wall suction.¿ based on the information provided, no returned device, and the results of the investigation, cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
WAYNE PNEUMOTHORAX SET
Common Device Name
JOL, CATHETER AND TIP, SUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN
IN 
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key23042706
Report Number1820334-2025-01140
Device Sequence Number9889998
Product Code JOL
UDI-Device Identifier00827002565357
UDI-Public(01)00827002565357(17)261105(10)16332137
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG56535
Device Catalogue NumberC-UTPT-1400-WAYNE-112497-IMH
Device Lot Number16332137
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2025
Supplement Date Received by Manufacturer11/13/2025
05/13/2026
Initial Report FDA Received Date09/12/2025
Supplement Report FDA Received Date11/17/2025
05/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown